Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2014, 6:58 PM CDT for Burke County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 10, 2014, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Burke County, ND
The radar
The Minot AFB radar (KMBX), 142 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 12.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783
WUUS53 KBIS 102358
SVRBIS
NDC013-110100-
/O.NEW.KBIS.SV.W.0076.140710T2358Z-140711T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
658 PM CDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 800 PM CDT
* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF COLUMBUS...OR 20 MILES EAST OF CROSBY...AND MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PORTAL...LIGNITE...LARSON AND NORTH PORTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4900 10235 4873 10253 4887 10294 4900 10293
4901 10255
TIME...MOT...LOC 2358Z 285DEG 17KT 4902 10287
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON4 follow-up statements
831
WWUS53 KBIS 110014
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT THU JUL 10 2014
NDC013-110100-
/O.CON.KBIS.SV.W.0076.000000T0000Z-140711T0100Z/
BURKE ND-
714 PM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BURKE COUNTY UNTIL 800 PM CDT...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COLUMBUS...OR 24 MILES EAST OF CROSBY...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...PORTAL...LIGNITE AND NORTH PORTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4879 10270 4888 10294 4900 10287 4901 10255
4900 10235 4877 10251
TIME...MOT...LOC 0014Z 285DEG 17KT 4900 10276
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON627
WWUS53 KBIS 110032
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
732 PM CDT THU JUL 10 2014
NDC013-110100-
/O.CON.KBIS.SV.W.0076.000000T0000Z-140711T0100Z/
BURKE ND-
732 PM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
BURKE COUNTY UNTIL 800 PM CDT...
AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF COLUMBUS...OR 29 MILES EAST OF CROSBY...MOVING SOUTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PORTAL...LIGNITE AND NORTH PORTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4879 10270 4889 10283 4900 10275 4901 10255
4900 10235 4877 10251
TIME...MOT...LOC 0032Z 293DEG 16KT 4893 10265
HAIL...1.00IN
WIND...60MPH
$$
HAMILTON192
WWUS53 KBIS 110045
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM CDT THU JUL 10 2014
NDC013-110100-
/O.CON.KBIS.SV.W.0076.000000T0000Z-140711T0100Z/
BURKE ND-
745 PM CDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BURKE
COUNTY UNTIL 800 PM CDT...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIGNITE...OR
32 MILES EAST OF CROSBY...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LIGNITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4884 10276 4891 10279 4895 10272 4894 10258
4892 10241 4877 10251 4879 10270
TIME...MOT...LOC 0045Z 293DEG 16KT 4889 10258
HAIL...1.00IN
WIND...60MPH
$$308
WWUS53 KBIS 110050
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
750 PM CDT THU JUL 10 2014
NDC013-110101-
/O.EXP.KBIS.SV.W.0076.000000T0000Z-140711T0100Z/
BURKE ND-
750 PM CDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BURKE COUNTY WILL
EXPIRE AT 800 PM CDT/700 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4884 10276 4891 10279 4895 10272 4894 10258
4892 10241 4877 10251 4879 10270
TIME...MOT...LOC 0051Z 293DEG 16KT 4888 10254
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:23 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 10, 6:23 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 623 PM CDT THU JUL 10 2014 .UPDATE... ISSUED AT 623 PM CDT THU JUL 10 2014 VISIBLE SATELLITE IMAGERY DEPICTS A COLD FRONT EXTENDING FROM MOOSOMIN TO ESTEVAN SASKATCHEWAN...SOUTHWEST INTO CROSBY AND WILLISTON. THE BULK OF THE ACTIVITY IS DEVELOPING NEAR MOOSOMIN...WITH CELLS BUBBLING UP NEAR ESTEVAN. WITH AMPLE INSTABILITY IN PLACE (SBCAPE AROUND 1800 J/KG) OVER NORTHWESTERN NORTH DAKOTA...SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ALONG THE SOUTHERN FRINGE OF THE COLD FRONT. HOWEVER...IF THE CAP MAINTAINS ITS STRENGTH THROUGH THE EVENING HOURS...NORTH DAKOTA COULD BE SPARED FROM SEVERE WEATHER AS WELL. FOR NOW WILL KEEP THE SEVERE MENTION IN THE NORTHERN ZONES THIS EVENING. WILL CONTINUE TO MONITOR RADAR TRENDS AND ADJUST ACCORDINGLY BASED ON HOW CONVECTION ALONG THE FRONT EVOLVES. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 243 PM CDT THU JUL 10 2014 WEAK SHORTWAVE TROUGH EMBEDDED IN WESTERLY MID LEVEL FLOW THAT GENERATED SHOWERS OVER WESTERN NORTH DAKOTA THURSDAY MORNING IS NOW MOVING INTO MORE UNFAVORABLE CONDITIONS FOR CONVECTION ACROSS EASTERN NORTH DAKOTA. IT ITS WAKE SUBSIDENCE OVER WESTERN NORTH DAKOTA IS RAPIDLY CLEARING CLOUDS. SOLAR HEATING AND THE H8 THERMAL RIDGE AHEAD OF THE MONTANA/SASKATCHEWAN COLD FRONT WILL LEAVE A NARROW WINDOW FOR MORE VIGOROUS CONVECTION THIS AFTERNOON AND EVENING ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. NAM BUFKIT SOUNDINGS FOR DICKINSON AND WILLISTON SHOW AN ERODING CAP WITH POTENTIAL FOR STRONG CONVECTION. THE CHALLENGE IS ALL INGREDIENTS NOT LINING UP WELL AS THE DEPARTING SHORTWAVE WILL NOT MATCH UP WITH APPROACHING COLD FRONT ESPECIALLY SOUTH. ALSO H300 WINDS ALOFT WILL MOVE IN LATER TONIGHT SO LACKING SOME SUPPORT ALOFT. WITH THIS IN MIND...EXPECT THUNDERSTORMS TO FORM ALONG THE COLD FRONT IN SASKATCHEWAN AND MOVE EAST. A FEW WILL FORM/CROSS THE INTERNATIONAL BORDER THIS EVENING. SEVERE POTENTIAL WILL BE LARGE HAIL AND STRONG WINDS GENERALLY NORTH OF LAKE SAKAKAWEA. TONIGHT THE FRONT WILL MOVE EAST OF THE REGION. THE H300 JET MOVES IN FROM THE WEST. ADDED A SLIGHT CHANCE FOR SHOWERS WEST CENTRAL LATE TONIGHT ALONG THE NOSE OF THE H300 JET AND WHAT SHOULD BE THE THE COLD FRONTAL BOUNDARY ACROSS WESTERN NORTH DAKOTA AFTER 06Z. BUILDING HIGH PRESSURE FRIDAY SHOULD LEAVE THE REGION DRY. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 243 PM CDT THU JUL 10 2014 A SHORTWAVE MOVING ACROSS WYOMING WILL PRODUCE ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH FRIDAY NIGHT THROUGH SATURDAY. SHOWERS WILL TAPER OFF SATURDAY FROM WEST TO EAST. MEANWHILE A STRONG UPPER LEVEL LOW ACROSS HUDSON BAY WILL DROP SOUTH SUNDAY THROUGH MONDAY. IN ASSOCIATION WITH THE COOLER AIR...A SHORTWAVE MOVING SOUTH AROUND THE LOW WILL IMPACT THE TURTLE MOUNTAINS AND THE JAMES RIVER VALLEY WITH A CHANCE OF RAIN SHOWERS. STRONG COLD AIR ADVECTION WILL RESULT IN UNSEASONABLY COOL AIR MONDAY. THE GFS/ECMWF/GEM 850 TEMPS FOR MONDAY ARE +7C ACROSS CENTRAL NORTH DAKOTA. THAT TRANSLATES INTO HIGHS IN THE LOW TO MID 60S. THE LATEST ALLBLEND HAS TRENDED HIGHS FROM THE LOWER 70S ON MONDAY TO THE UPPER 60S ON THIS AFTERNOONS RUN. GIVEN THE 850 MB GFS/ECMWF/GEM TEMP TRENDS...FULLY EXPECT THE ALLBLEND TO CONTINUE A DOWNWARD TREND. RECORD LOW MAXIMUMS ARE POSSIBLE MONDAY...ESPECIALLY IN CENTRAL ND. BENIGN WEATHER TUESDAY AND WEDNESDAY WITH A GRADUAL WARMING TREND WITH MOSTLY CLEAR CONDITIONS. A COLD FRONT MIGRATING FROM CENTRAL SASKATCHEWAN INTO NORTH DAKOTA THURSDAY AFTERNOON WILL RESULT IN CHANCES OF PRECIPITATION REMAINING NORTH OF THE BORDER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 623 PM CDT THU JUL 10 2014 A COLD FRONT WILL PUSH THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THE MAIN IMPACT WILL BE THE POSSIBILITY FOR THUNDERSTORMS DEVELOPING ACROSS THE NORTHERN TERMINAL AERODROMES (KISN-KMOT) THIS EVENING. THE TAF SITES ALONG THE I-94 CORRIDOR SHOULD ONLY SEE A WIND SHIFT WITH THE FRONTAL PASSAGE. SEE INDIVIDUAL TAFS FOR DETAILS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...TM SHORT TERM...WAA LONG TERM...AC AVIATION...TM
Hazardous weather outlook, Jul 10, 3:02 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT THU JUL 10 2014 NDZ002>004-011-012-112015- BURKE-RENVILLE-BOTTINEAU-WARD-MCHENRY- 302 PM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MANY PARTS OF THE SOURIS RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE THUNDERSTORM THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-005-009-010-013-112015- DIVIDE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE- 302 PM CDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE STRONG TO SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE THUNDERSTORM THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ017>023-025-031>037-040>048-050-051-112015- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 302 PM CDT THU JUL 10 2014 /202 PM MDT THU JUL 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS MAINLY FRIDAY NIGHT INTO SATURDAY WITH THE GREATEST CHANCES OVER SOUTHERN PORTIONS OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS WA/AC/KS
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.